North Dakota, 2025Blizzard and High Wind in North Dakota, December 17 to 18, 2025
December 17 to 18, 2025 · NWS BIS · 46 events in 36 counties and zones
A very strong Alberta Clipper moved through Western and Central North Dakota, producing very strong winds and blizzard conditions. The surface low with this system rapidly deepened as it approached the border between Alberta and Saskatchewan, maintaining is strength as it tracked towards northern Minnesota.
Every event with a place to put it; 41 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong Alberta Clipper moved through Western and Central North Dakota, producing very strong winds and blizzard conditions. The surface low with this system rapidly deepened as it approached the border between Alberta and Saskatchewan, maintaining is strength as it tracked towards northern Minnesota. This resulted in a very tight surface pressure gradient over Montana into the Dakotas. Southerly winds were on the increase before the approach of the system's cold front, with winds increasing rapidly behind the cold front with strong cold air advection. Although the strongest winds with this storm of around 100 mph were found to the east of the Black Hills of South Dakota, winds around 70 to 90 mph occurred over much of southwest North Dakota, with winds over 60 mph over most of northwest and central North Dakota. The strongest reported wind gust was 91 mph at Amidon in Slope County. In addition, snow developed with this system which combined with the strong winds to produce blizzard conditions over western and north central North Dakota, stretching into the upper James River Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Dec 17, 3:14 PM CST, 2 hours 46 minutes earlier. Its key messages:
- Damaging westerly winds will be found tonight through Thursday. Most of North Dakota will see wind gusts of 60 to 80 mph, with far southwestern portions of North Dakota expected to see wind gusts of 80 to 90 mph with some locally higher gusts possible.
- Snow fall tonight through Thursday morning will generally range from 1 to 4 inches across western and central North Dakota. Blizzard conditions are expected across the north and east.
- Areas not in a Blizzard Warning, could still see near blizzard conditions in falling snow. Snow squalls are also possible in these same areas later this evening into the early overnight hours.
- Dangerous wind chills will be found in the north Thursday morning.
- Warming temperatures, breezy winds, patchy blowing snow, and low to medium chances (20 to 60%) for a wintry mix will be found on Friday.
Area forecast discussion, Dec 17, 3:14 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
314 PM CST Wed Dec 17 2025
.KEY MESSAGES...
- Damaging westerly winds will be found tonight through
Thursday. Most of North Dakota will see wind gusts of 60 to 80
mph, with far southwestern portions of North Dakota expected
to see wind gusts of 80 to 90 mph with some locally higher
gusts possible.
- Snow fall tonight through Thursday morning will generally
range from 1 to 4 inches across western and central North
Dakota. Blizzard conditions are expected across the north and
east.
- Areas not in a Blizzard Warning, could still see near blizzard
conditions in falling snow. Snow squalls are also possible in
these same areas later this evening into the early overnight
hours.
- Dangerous wind chills will be found in the north Thursday
morning.
- Warming temperatures, breezy winds, patchy blowing snow, and
low to medium chances (20 to 60%) for a wintry mix will be
found on Friday.
&&
.DISCUSSION...
Issued at 314 PM CST Wed Dec 17 2025
A strong and elongated surface low currently on the border of
southern Alberta and Saskatchewan is hovering around 974 mb.
Ahead of this low is a weak warm front bringing some weak
returns on the radar, although dry air is limited the rain that
is reaching the surface. Regardless this chance of rain will
push eastward the rest of this afternoon into the early evening.
Behind these rain showers, strong westerly winds will start to
increase. Although the strongest winds sill remain in Montana,
this initial push of wind could still approach High Wind Warning
Criteria. Thus left the High Wind Warning as is for start times.
After sunset until around midnight, there could be a brief
period of dry conditions while we wait for the cold front to
push through. By mid to late evening an initial front moves
through. Along this will be chances for light snow, and snow
squalls. The snow squall parameter remains high and generally
south and west of the Missouri River. Those traveling in these
areas tonight will need to stay alert for snow squalls, which
can bring brief blizzard conditions with little notice. From
around 9 pm to 3 am CT will see the strongest winds as the very
strong pressure rises on the back side of this very strong low
pressure system move through. 850 mb winds are forecast to be in
excess of 50 knots for most areas, with 700 mb winds in excess
of 90 knots across the southwest. This is important to note
because these will be the potential winds that could mix down to
the surface tonight. Thus the potential range of wind gusts are
60 to 100+ mph. This will greatly depend on the low level lapse
rates, which are the best in the southwest. Forecast soundings
in these areas showing 80+ knots may mix down, which could bring
gusts to 90 mph. These kind of winds are usually reserved for
higher end severe thunderstorms. Although different types of
systems, the impacts from tonights strong winds could be
similar. On the backside of this low later this evening through
tonight will be widespread light snow, with perhaps some slight
enhancement in the north. Snowfall of 1 to 4 inches combined
with the strong winds will bring near blizzard to blizzard
conditions. Areas with the highest confidence in blizzard
conditions are now in a Blizzard Warning. Areas just short of
this high confidence mark now have a Winter Weather Advisory
for impactful blowing snow. On top of all that, cold arctic air
will move in behind this front. Dangerous wind chills are
expected in the north, with a Cold Weather Advisory now in
effect for Thursday across these areas. Lows tonight will drop
into the single digits above and below zero.
A much colder day is then in store for Thursday, with snow,
blowing snow, and strong winds ending from west to east. East of
Highway 83 could see strong winds and blowing snow impacts
linger through the day, while west of Highway 83 sees impacts
diminish as early as late Thursday morning. High temperatures
for most areas will be in the single digits and teens. Cold
temperatures return Thursday night, with lows from the teens
below zero northeast to the teens above zero southwest. Light
winds may become a breezy southerly wind through the night,
perhaps bringing some dangerous winds chills again, although
temperatures are expected to start warming ahead of the next
clipper system late Thursday night or early Thursday morning.
Forecast track for the next clipper system on Friday may take a
more northerly track, with precipitation along the warm front of
this system. NBM has mainly snow as a precip type in today's
forecast, although a mix of rain and freezing rain will also be
possible given the potential warming conditions. Winds could be
breezy to windy through the day Friday, with patchy blowing snow
to any areas with blowable snow, mainly in the north. Highs will
be in the 20s west to 40s east. Winds then go westerly Friday
night with perhaps some lingering snow and blowing snow chances.
Cold temperatures will return with lows near zero north to the
teens south. Perhaps some dangerous wind chills may also return.
Zonal flow then looks to take over this weekend into early next
week. At times this could lead to weak ridging or weak
troughing. Moist pacific air may hold together long enough to
bring brief chances for showers as well. NBM spreads are high
during this period given the uncertainty on when the pattern is
more ridge like versus trough like. Some days could see highs
and lows above normal, while others are near to slightly below
normal. This pattern does not favor strong winds. NBM pop
chances are also currently low (20% or less) although this could
change if more of a trough pattern develops.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 115 PM CST Wed Dec 17 2025
Rain showers will push from west to east this afternoon. This
could bring low VFR to periods of MVFR. A brief break in
precipitation will then be found late this afternoon through the
early evening hours, where VFR conditions are generally
expected. The next round of snow will combine with strong winds
and bring periods of LIFR and IFR across most sites with snow
and blowing snow. Blizzard conditions are expected from KXWA to
KMOT to KRUG to KJMS with this system, and are briefly possible
elsewhere. Conditions then improve from west to east later
Thursday morning through Thursday afternoon, with MVFR to VFR
conditions returning to most sites, except those with lingering
blowing snow. Strong westerly winds will be found with this
system. Most sites will see gusts over 50 knots, with
southwestern sites perhaps seeing gusts over 60 knots. Strong
winds will also bring periods of low level wind shear to most
sites, possibly through the night.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning from 9 PM CST /8 PM MST/ this evening to noon
CST /11 AM MST/ Thursday for NDZ001>003-009>011-017-021.
Cold Weather Advisory from 6 AM to noon CST Thursday for
NDZ001>003-009>011.
Blizzard Warning from midnight tonight to 6 PM CST Thursday
for NDZ004-005-012-013-022-023-025-037.
Cold Weather Advisory from 6 AM to 3 PM CST Thursday for
NDZ004-005-012-013.
High Wind Warning until noon CST /11 AM MST/ Thursday for
NDZ009-017-018-031>033-040-041-043-044.
Winter Weather Advisory from 9 PM CST /8 PM MST/ this evening
to noon CST /11 AM MST/ Thursday for NDZ018>020-031>034-
040>045.
High Wind Warning until 3 PM CST /2 PM MST/ Thursday for
NDZ019>021-034>036-042-045>048-050-051.
Winter Weather Advisory from midnight tonight to 6 PM CST
Thursday for NDZ035-036-046>048-050-051.
&&
DISCUSSION...Anglin
AVIATION...Anglin
Hazardous weather outlook, Dec 17, 5:57 PM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
557 PM CST Wed Dec 17 2025
NDZ018>020-031>036-040>048-050-051-190000-
Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Burleigh-
Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
557 PM CST Wed Dec 17 2025 /457 PM MST Wed Dec 17 2025/
This Hazardous Weather Outlook is for portions of south central
North Dakota, southeast North Dakota, and southwest North Dakota.
.DAY ONE...Tonight
A High Wind Warning and Winter Weather Advisory are in effect
tonight. See weather.gov/bis for details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A High Wind Warning and Winter Weather Advisory are in effect
into Thursday. See weather.gov/bis for details.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to provide reports to the NWS using standard
procedures, including through our social media accounts.
NDZ001>005-009>013-017-021>023-025-037-190000-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-McLean-Sheridan-Wells-Foster-Stutsman-
557 PM CST Wed Dec 17 2025 /457 PM MST Wed Dec 17 2025/
This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.
.DAY ONE...Tonight
A Blizzard Warning is in effect tonight into Thursday. High winds
are also expected. See weather.gov/bis for details.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A Blizzard Warning is in effect into Thursday. High winds and low
wind chills are also expected, prompting additional warnings and
advisories in the area. See weather.gov/bis for details.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to provide reports to the NWS using standard
procedures, including through our social media accounts.
NH
High Wind, Williams
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Williams forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Williston ASOS reported wind gusts to 68 mph.
High Wind, McKenzie
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- McKenzie forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
Watford City RAWS reported wind gusts to 65 mph.
High Wind, Dunn
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Dunn forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Kildeer AWOS reported wind gusts to 63 mph.
High Wind, Golden Valley
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Golden Valley forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Beach AWOS reported wind gusts to 66 mph.
High Wind, Billings
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Billings forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
Fryburg NDDOT site reported wind gusts to 72 mph.
High Wind, Stark
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Stark forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- Public
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
The public southeast of South Heart reported wind gusts to 82 mph.
High Wind, Morton
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Morton forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
Glen Ullin AWOS reported wind gusts to 67 mph.
High Wind, Slope
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Slope forecast zone
- Measured
- 79 kt (91 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
Amidon CWOP reported wind gusts to 91 mph.
High Wind, Grant
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Grant forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
New Leipzig NDDOT reported wind gusts to 73 mph.
High Wind, Bowman
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Bowman forecast zone
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
Bowman AWOS reported wind gusts to 84 mph.
High Wind, Adams
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Adams forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Hettinger ASOS reported wind gusts to 76 mph.
High Wind, Sioux
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Sioux forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
Tatanka Prairie RAWS reported wind gusts to 64 mph.
High Wind, McLean
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- McLean forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
McLean County had estimated wind gusts to 60 mph.
High Wind, Mercer
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Mercer forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
Mercer County had estimated wind gusts to 60 mph.
High Wind, Oliver
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Oliver forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Public
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
The public southwest of Center reported wind gusts to 73 mph.
High Wind, Hettinger
- When
- December 17, 6:00 PM CST to December 18, 12:00 PM CST
- Where
- Hettinger forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
Williams Lookout RAWS reported wind gusts to 90 mph.
High Wind, Burleigh
- When
- December 17, 9:00 PM CST to December 18, 3:00 PM CST
- Where
- Burleigh forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Bismarck ASOS reported wind gusts to 59 mph.
High Wind, Emmons
- When
- December 17, 9:00 PM CST to December 18, 3:00 PM CST
- Where
- Emmons forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
Hazelton NDDOT site reported wind gusts to 62 mph.
High Wind, La Moure
- When
- December 17, 9:00 PM CST to December 18, 3:00 PM CST
- Where
- La Moure forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
Verona NDDOT site reported wind gusts to 62 mph.
High Wind, McIntosh
- When
- December 17, 9:00 PM CST to December 18, 3:00 PM CST
- Where
- McIntosh forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
Wishek NDDOT site reported wind gusts to 60 mph.
High Wind, Dickey
- When
- December 17, 9:00 PM CST to December 18, 3:00 PM CST
- Where
- Dickey forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
Oakes AWOS reported wind gusts to 59 mph.
High Wind, Kidder
- When
- December 17, 9:00 PM CST to December 18, 3:00 PM CST
- Where
- Kidder forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
Kidder County had estimated wind gusts to 60 mph.
High Wind, Logan
- When
- December 17, 9:00 PM CST to December 18, 3:00 PM CST
- Where
- Logan forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
Logan County had estimated wind gusts to 60 mph.
Blizzard, Divide
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- Divide forecast zone
- Reported by
- AWOS
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Burke
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- Burke forecast zone
- Reported by
- AWOS
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Renville
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- Renville forecast zone
- Reported by
- AWOS
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Williams
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- Williams forecast zone
- Reported by
- ASOS
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Mountrail
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- Mountrail forecast zone
- Reported by
- AWOS
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, McKenzie
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- McKenzie forecast zone
- Reported by
- AWOS
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, McLean
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- McLean forecast zone
- Reported by
- ASOS
Strong winds and snow combined to produce a blizzard.
Blizzard, Ward
- When
- December 17, 9:00 PM CST to December 18, 10:00 AM CST
- Where
- Ward forecast zone
- Reported by
- ASOS
Strong winds and snow combined to produce a blizzard.
Blizzard, Golden Valley
- When
- December 18, 12:00 AM CST to 10:00 AM CST
- Where
- Golden Valley forecast zone
- Reported by
- AWOS
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Billings
- When
- December 18, 12:00 AM CST to 10:00 AM CST
- Where
- Billings forecast zone
- Reported by
- AWOS
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Stark
- When
- December 18, 12:00 AM CST to 10:00 AM CST
- Where
- Stark forecast zone
- Reported by
- ASOS
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Dunn
- When
- December 18, 12:00 AM CST to 10:00 AM CST
- Where
- Dunn forecast zone
- Reported by
- AWOS
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Slope
- When
- December 18, 12:00 AM CST to 10:00 AM CST
- Where
- Slope forecast zone
- Reported by
- AWOS
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Bowman
- When
- December 18, 12:00 AM CST to 10:00 AM CST
- Where
- Bowman forecast zone
- Reported by
- AWOS
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Hettinger
- When
- December 18, 12:00 AM CST to 10:00 AM CST
- Where
- Hettinger forecast zone
- Reported by
- AWOS
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Bottineau
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- Bottineau forecast zone
- Reported by
- AWOS
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Rolette
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- Rolette forecast zone
- Reported by
- AWOS
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, McHenry
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- McHenry forecast zone
- Reported by
- AWOS
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Pierce
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- Pierce forecast zone
- Reported by
- AWOS
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Sheridan
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- Sheridan forecast zone
- Reported by
- AWOS
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Wells
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- Wells forecast zone
- Reported by
- AWOS
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Foster
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- Foster forecast zone
- Reported by
- AWOS
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
Blizzard, Stutsman
- When
- December 18, 12:00 AM CST to 4:00 PM CST
- Where
- Stutsman forecast zone
- Reported by
- ASOS
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Strong winds and snow combined to produce a blizzard.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Idaho, December 17, 20251 death · $117,000 · 73 kt wind · 6 events
- Damaging Winds and High Wind in Idaho, December 17, 2025$1.2 million · 79 kt wind · 59 events
- High Wind in Montana, December 17, 2025$2.3 million · 86 kt wind · 8 events
- Damaging Winds and High Wind in Idaho, December 17, 20253 injured · $200,000 · 70 kt wind · 23 events
- High Wind in Colorado, December 17 to 18, 2025$300,000 · 108 kt wind · 16 events
- High Wind and Strong Wind in Idaho, December 17, 2025$361,000 · 66 kt wind · 6 events
- Wildfire and High Wind in Colorado, December 17 to 18, 2025$300,000 · 78 kt wind · 4 events
- High Wind in Washington, December 17, 2025$235,000 · 70 kt wind · 8 events
- High Wind in South Dakota, December 17 to 18, 202588 kt wind · 64 events
- High Wind in Nebraska, December 17 to 18, 2025$45,000 · 70 kt wind · 27 events
- High Wind and Winter Weather in Wyoming, December 17 to 18, 2025$28,000 · 97 kt wind · 18 events
- High Wind in Montana, December 17 to 18, 202590 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301519, 1301522, 1301525, 1301660, 1301661, 1301663, 1301664, 1301668, 1301670, 1301671, 1301673, 1301674, 1301681, 1301682, 1301683, 1301685, 1301666, 1301676, 1301677, 1301678, 1301679, 1301705, 1301706, 1306145, 1306146, 1306147, 1306148, 1306149, 1306150, 1306151, 1306152, 1306153, 1306154, 1306155, 1306156, 1306157, 1306158, 1306159, 1306170, 1306171, and more.